photo collage

Print Email

Alert: Influx of Fentanyl-laced Counterfeit Pills and Toxic Fentanyl-related Compounds Further Increases Risk of Fentanyl-related Overdose and Fatalities

Annapolis, MD (August 26, 2016) – The federal Centers for Disease Control and Prevention updated their
Health Alert regarding the Influx of Fentanyl-laced Counterfeit Pills and Toxic Fentanyl-related
Compounds Further Increases Risk of Fentanyl-related Overdose and Fatalities. This alert can be
found at http://emergency.cdc.gov/han/han00395.asp.

Information on identifying opioid overdoses and how to respond can be found below.

Fentanyl Kills at Alarming Rate

Signs of OVERDOSE:

  • Person is not responsive.
  • Fingertips or lips turn blue or gray.
  • Breathing is slow, becomes shallow or stops.
  • Person makes gurgling or snoring noises.

What can you do if you see an opioid overdose?

  • Call 911.
  • If you have naloxone, give the person naloxone and perform rescue breathing.
  • If no response after 2-3 minutes, give a second dose of naloxone.
  • Do not leave the person alone. Help will arrive.
  • If the person starts to breathe or becomes more alert, put the person into the Recovery Position by laying them slightly on their left side so that their body is supported by a bent knee with their face turned to the side, and bottom arm reaching out to stabilize position.

Remember the Good Samaritan Law – Save a life!

  • If you provide help or assist a person experiencing a medical emergency due to alcohol or drugs, you are criminally IMMUNE from being charged, arrested and prosecuted from certain crimes.
  • The police and courts believe that saving a life is more important than a charge or arrest.

Where can I get free naloxone?

  • www.aahealth.org has a calendar listing public naloxone training. Call 410-222-0100 to register for training. Naloxone is also available from your doctor or nurse practitioner or from any pharmacy for individuals who have received the training.

How can I lower my risk of overdose?

  • Carry naloxone with you at all times and inform others where it is.
  • If you have not used in a while, start slowly. You are at a high risk for overdose after leaving jail or prison, hospitalization, or coming out of treatment.
  • Avoid mixing substances.
  • Be aware that drugs vary widely in purity and strength.
  • Do not use alone. If you must use alone, let people know where you are and never lock the door.
  • Check up on each other.
  • Seek treatment.

Where to get treatment?

  • Call the Anne Arundel Substance Use Treatment and Referral Line: 410-222-0117.

For more information, call Sandy O’Neill,
Anne Arundel County Department of Health:
410-222-7165

To join our mailing list for Drug Overdose Alerts, please email HDONEI00@aacounty.org.

Download a flier with this information.